Home

Suzanne (Suzanna), Undiagnosed Bio

1 Comment

Hi all,
Looking for some knowledge as I feel like my GP had been really unhelpful over this.

So I went to see him for some infected bites a few weeks ago. It’s really difficult to get an appointment with him so while I was there I figured I would mention my water retention. I’ve suffered with this on and off all my life (I’m 35) but lately it’s been a lot worse. I suspect my contraceptive pill, it’s called Yasmin (Yaz) and I’ve only been taking this particular one for about 18 months.

He sent me for a full blood MOT (vintamns, full blood count, liver function, thyroid, iron, etc etc, there were about 10 altogether).
The results of these came back and all were fine except the Cortisol level. I knew what this was because I’m a dog trainer/behaviourist and in dogs, Cortisol is referred to as the stress hormone. GP said a normal morning level was between about 166-507….mine came back as 1023!

He ordered a repeat Cortisol blood test and a 24 hour urine test. I’m still waiting on the results of the urine test but the second bloods came back yesterday at a level of 798. Obviously still very high, although lower than the first time. He says it’s likely I have Cushings. Cue massive panic as Cushings is very common in dogd and I have cared for a lot with it and it really isn’t very pleasant in dogs 😦

GP says it’s caused by a tumour and I will have to have medication and/or an MRI scan and possibly brain surgery. I seriously do not fancy this when my only complaint is water retention!!

I do have quite a busy life, I work as a dog trainer and also run around after a five year old. I’m a naturally stressy person too, and worry excessively about things that don’t really need to be worried about.

My GP, when asked whether this could be caused by my pill, said no. But the other symptoms I get with this pill are occasional heart palpitations, mood swings, a feeling of buzzing sometimes, like adrenaline is coursing through me (I’ve always thought it was the estrogen?!) and increased appetite for sweet things and wanting to eat junk all the time.

My Herbalist is almost certain this pill is causing my hormone problems and is responsible for the high Cortisol levels. So I’ve decided to stop taking it for a couple of months and ask for a repeat test and see if it has made any difference. My Herbalist has also recommended Hemaplex and something called Ashwanganda.

My GP’s current plan of action is ‘wait for the 24 hour urine test results and then refer to one hormone specialist or another’.
Does anyone have a similar experience that could help me? Many thanks in advance 🙂

HOME | Sitemap | Adrenal Crisis! | Abbreviations | Glossary | Forums | Donate | Bios | Add Your Bio | Add Your Doctor | MemberMap | CushieWiki

Cushing’s Disease and how a brain tumour made me fat. | Skeptical Artist

Leave a comment

The author of this blog post is a member of the Cushing’s Help Message Boards.

…I’d been feeling a little off colour and had put on a bit of weight so went to the doctor at the beginning of last year (2012). In September 2011 I’d been running and blacked out. Through the rest of the year even though I was careful about what I ate, was swimming 80 lengths of the pool everyday and running pretty regularly I was still gaining weight. It’s weird that I found it hard to climb the stairs at work because my thighs felt so weak but could still swim a couple of km. I found it difficult to sleep and bruised pretty easily.

It was a bit of a shock to be told I might have a very rare brain tumour releasing the hormone cortisol that affects 10 in a Million people. Things went downhill and Cushing’s Disease really started breaking apart my body. My muscles wasted and I carried on putting on fat. Joints skin and feet were all affected. I’ve heard Cushing’s Disease called the ugly disease so yep not great…

Read more at Cushing’s Disease and how a brain tumour made me fat. | Skeptical Artist.

%d bloggers like this: